Custom Search

News

Thursday 01 February 2001

Photosensitivity associated with fluorouracil, prochlorperazine, and topical tretinoin.

By: Birner AM, Meyer LP.

Pharmacotherapy 2001 Feb;21(2):258-60

A woman newly diagnosed with colon cancer began chemotherapy with fluorouracil and leucovorin. Chemotherapy was given daily for 5 days with prochlorperazine premedication and was well tolerated. The patient continued her previous drug regimen during and after chemotherapy, which consisted of hormone replacement therapy, chloroquine, insulin, multivitamin, and tretinoin topical cream. Several days after the end of the first cycle of chemotherapy she experienced a dramatic photosensitivity reaction. Tretinoin application was discontinued, and she recovered. All other drugs remained unchanged. The patient was treated with five additional cycles of chemotherapy. She did not experience the reaction with any potentially photosensitizing agents again; only when the specific sequence and drug combination was administered in the first cycle.

Use of this site is subject to the following terms of use